MAUDE Adverse Event Report: OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3025
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Ischemia (1942); Blood Loss (2597)
Date of Event 02/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used in treatment.The device was not returned for analysis.Therefore, the clinical observation could not be confirmed.The investigation will focus on a review of product documentation.The device history record was reviewed to confirm that the device passed all applicable in-process and final inspections.As per procedure adelante s2s introducer sheath in-process and final inspection: vacuum leak test - perform pressure and vacuum leak test per procedure.This test is performed by qa on 100% of the product.Per instructions for use (ifu): when assembling the sheath and dilator, care must be taken to insert the dilator tip straight through the center of the valve membrane in order to prevent inadvertent puncturing of the membrane.Dilators, catheters, and pacing leads should be removed slowly from the sheath.Rapid removal may damage the valve membrane resulting in blood flow through the valve.As per ifu bleeding is possible complications/adverse effects.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.No further follow-up is required.
 
Event or Problem Description
It was reported that patient was admitted pre-operative placement of the impella prior to coronary artery bypass grafting surgery.Introducer was used for insertion at the right femoral artery for an impella cp.The physician had to leave 14fr oscor in for 2 days from 25th february to 27th february, with external bypass placed to reduce limb ischemia, on 27th february blood loss was noticed at the introducer which saturated the groin site dressing.The blood loss was occurring through the valve of the introducer sheath.The amount of blood loss is unknown.The patient received 1 unit of blood replacement.Bleeding required introducer explant and advancement of the impella repositioning sheath.During explant of introducer vessel damage was observed, as per physician vessel damage is related to patient movement.Patient was taken to hybrid or to surgically repair impella cp access site in the right leg.Right femoral, and right profunda surgical patch and right lower extremity thromboembolectomy and removal of atherosclerotic plaque was performed.Patient maintained hemodynamic stability through the surgical procedure and was taken to icu.Procedure completed with another introducer and pump from other leg.No additional information is available and no other adverse event reported.

Brand Name
ABIOMED 14F INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd
palm harbor FL 34683
MDR Report Key8475868
Report Number1035166-2019-00028
Device Sequence Number1474389
Product Code DYB
UDI-Device Identifier00813502010664
UDI-Public00813502010664
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2021
Device Model Number0052-3025
Device Catalogue Number0052-3025
Device Lot NumberC1-15224
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2019
Initial Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR